Alert archive / Idaho / Wind Chill Warnings in 2014
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Nov 11, 2014, 3:05 AM MST. It took effect at Nov 11, 2014, 7:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2014, 3:05 AM MST (10:05 UTC)
- In effect from
- Nov 11, 2014, 7:00 PM MST
- Expired
- Nov 12, 2014, 10:05 AM MST
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS45 KPIH 111005 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 305 AM MST TUE NOV 11 2014 IDZ019-020-112200- /O.UPG.KPIH.WC.A.0001.141112T0400Z-141112T1600Z/ /O.NEW.KPIH.WC.W.0002.141112T0200Z-141112T1600Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 305 AM MST TUE NOV 11 2014 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL VALUES...20 BELOW TO 40 BELOW ZERO EXPECTED WEDNESDAY MORNING. * LOCATIONS INCLUDE...UPPER SNAKE RIVER PLAIN AND UPPER SNAKE HIGHLANDS. * OTHER IMPACTS...DANGEROUSLY LOW WIND CHILL VALUES CAN THREATEN LIVESTOCK AND PETS WHEN LEFT OUTDOORS. FROSTBITE AND HYPOTHERMIA CAN SET IN LESS THAN 10 MINUTES WITH WIND CHILL VALUES CLOSER TO 40 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
003 WWUS45 KPIH 112058 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 158 PM MST TUE NOV 11 2014 IDZ019-020-121700- /O.EXT.KPIH.WC.W.0002.141112T0200Z-141112T1700Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 158 PM MST TUE NOV 11 2014 ...WIND CHILL WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM MST WEDNESDAY... THE WIND CHILL WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM MST WEDNESDAY. * WIND CHILL VALUES...20 BELOW TO 40 BELOW ZERO EXPECTED TONIGHT. * LOCATIONS INCLUDE...UPPER SNAKE RIVER PLAIN AND UPPER SNAKE HIGHLANDS. * OTHER IMPACTS...DANGEROUSLY LOW WIND CHILL VALUES CAN THREATEN LIVESTOCK AND PETS WHEN LEFT OUTDOORS. FROSTBITE AND HYPOTHERMIA CAN DEVELOP IN LESS THAN 10 MINUTES WITH WIND CHILL VALUES NEAR 40 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/POCATELLO
148 WWUS45 KPIH 120854 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 154 AM MST WED NOV 12 2014 IDZ019-020-121700- /O.CON.KPIH.WC.W.0002.000000T0000Z-141112T1700Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 154 AM MST WED NOV 12 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND CHILL VALUES...20 BELOW TO 40 BELOW ZERO. * LOCATIONS INCLUDE...UPPER SNAKE RIVER PLAIN AND UPPER SNAKE HIGHLANDS. * OTHER IMPACTS...DANGEROUSLY LOW WIND CHILL VALUES CAN THREATEN LIVESTOCK AND PETS WHEN LEFT OUTDOORS. FROSTBITE AND HYPOTHERMIA CAN DEVELOP IN LESS THAN 30 MINUTES WITH WIND CHILL VALUES AT 20 BELOW...AND LESS THAN 10 MINUTES AT 40 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/POCATELLO
635 WWUS45 KPIH 121705 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1005 AM MST WED NOV 12 2014 IDZ019-020-121815- /O.CAN.KPIH.WC.W.0002.000000T0000Z-141112T1700Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 1005 AM MST WED NOV 12 2014 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND CHILL WARNING. WIND CHILL VALUES HAVE RISEN BUT STILL REMAIN NEAR NEGATIVE TWENTY FOR A COUPLE OF SIGHTS PARTICULARLY FOR THE UPPER SNAKE RIVER PLAIN. PLEASE CONTINUE TO USE CAUTION WHEN OUTDOORS TODAY. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Nov 11, 3:02 AM MST, 3 minutes earlier.
Area forecast discussion, Nov 11, 3:02 AM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 302 AM MST TUE NOV 11 2014 .SHORT TERM...TODAYH THROUGH THURSDAY. LOOKS EVERYTHING IS MOST ON SCHEDULE FOR WINTER TO MAKE A BRIEF APPEARANCE ACROSS EASTERN IDAHO. THE LEADING EDGE OF THE MAIN ARCTIC SURGE EXTENDS FROM AROUND DRIGGS TO BLACKFOOT TO CRATERS. ALONG AND BEHIND THE FRONT WE ARE SEEING INCREASING NORTHERLY WINDS AND LIGHT SNOWFALL. BASED ON WEBCAMS...IT LOOKS LIKE SOME SPOTS HAVE SEEN AN INCH OR TWO WITH ANOTHER INCH OR SO POSSIBLE THROUGH THIS MORNING. EXPECT SOME SLICK ROADS ALONG WITH OCCASIONAL BLOWING SNOW SINCE THE SNOW WILL BE MORE POWDER VS WET SNOW. THE MODELS CONTINUE TO PUSH THE FRONT SOUTHWEST ACROSS THE AREA TODAY. WE SHOULD SEE SNOW DECREASING LATER ON ACROSS THE SNAKE PLAIN WITH SOME LINGERING SHOWERS ACROSS THE SAWTOOTHS/HAILEY AREA AND ACROSS THE CARIBOU HIGHLANDS. AS THE ARCTIC AIR CONTINUES TO CROSS THE DIVIDE...MOST IF NOT ALL AREAS HAVE SEEN THEIR WARMEST TEMPERATURES. WE WILL SEE SOME SMALL FLUCTUATIONS DURING THE DAY BUT NOT THE NORMAL DAYTIME TREND. FOR TONIGHT...TEMPERATURES WILL KEEP PLUMMETING WITH WEDNESDAY MORNING FEELING MORE LIKE DECEMBER OR JANUARY VERSUS MID NOVEMBER. THE WINDS WILL NOT BE LETTING UP EITHER...LEADING TO SOME LOW WIND CHILLS ACROSS MUCH OF THE REGION. SOME AREAS WILL SEE VALUES OF -20 TO -40 TONIGHT AND TOMORROW MORNING. WE WILL CONVERT OUR WIND CHILL WATCH TO A WARNING FOR THE UPPER SNAKE PLAIN AND HIGHLANDS. EVEN WHERE WIND CHILLS ARE WARMER THAN -20...YOU NEED TO MAKE SURE YOU ARE BUNDLED UP. ACTUAL AIR TEMPERATURES WILL RANGE FROM 0 TO -20 NORTH OF A SUN VALLEY-IDAHO FALLS-DRIGGS LINE...WITH SINGLE DIGITS ELSEWHERE. WE WILL LIKELY SEE RECORD LOWS AT POCATELLO AND IDAHO FALLS AND CLOSE CALLS AT STANLEY AND CHALLIS. IT WILL STILL FEEL PRETTY COLD DURING THE DAY TOMORROW WITH AIR TEMPERATURES IN THE 10S AND 20S. THE WINDS WILL SLOWLY LET UP BUT STILL STRONG ENOUGH TO PRODUCE WIND CHILLS OF +15 TO -10. THE PATTERN WILL BEGIN A QUICK TRANSITION BACK TOWARD WARM AND WET BY THURSDAY. THE FLOW BECOMES WESTERLY AGAIN AS THE STORM SYSTEM AND COLD AIR SHIFT EAST. MOISTURE WILL MOVE BACK IN LATER THURSDAY. THE NAM IS A BIT QUICKER VS THE GFS/EC. WE WENT WITH A SLOWER FORECAST/ BY AFTERNOON...PRECIPITATION WILL BE ONGOING IN MOST AREAS. THE CONCERN IS THAT IT APPEARS WE WILL NOT SCOUR OUT THE COLD AIR COMPLETELY AND EVERYTHING WILL FALL AS SNOW. ANOTHER CONCERN IS THAT THIS IS A PATTERN WE OFTEN SEE THAT CAN ALSO PRODUCE POCKETS OF LIGHT FREEZING RAIN ACROSS PORTIONS OF THE MAGIC VALLEY...LOWER SNAKE PLAIN AND SOUTHERN MOUNTAIN VALLEYS AS TEMPERATURES WILL THE CLOSET TO FREEZING. FOR NOW...WE WILL KEEP THIS OUT OF THE FORECAST BUT WILL MONITOR TO SEE IF THE POTENTIAL INCREASES FOR THIS. KEYES .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. THE 00Z GFS AND ECMWF CAME INTO REALLY GOOD AGREEMENT FOR THE DURATION OF THE EXTENDED...WILL SEE IF THE MODELS CAN CONTINUE WITH RUN TO RUN CONTINUITY. MODELS SHOW OVERRUNNING PRECIPITATION CONTINUING INTO THURSDAY NIGHT WITH MOST OF THE PRECIPITATION MOVING THROUGH THE MOUNTAINS AND HIGHLANDS. SNOW LEVELS WILL BE RISING DURING THIS TIME WHICH IS CREATING SOME HAVOC ON THE PRELIMINARY SNOW AMOUNTS. BUT THERE IS SOME POTENTIAL FOR UP TO 5 INCHES OF SNOW IN THE HIGHER ELEVATIONS WITH ANOTHER INCH POSSIBLE ON THE VALLEY FLOORS. MODELS SHOW A MOIST WESTERLY FLOW CONTINUING ACROSS THE REGION INTO FRIDAY AS ANOTHER POTENT SHORTWAVE TROUGH MOVES THROUGH WESTERN MONTANA. EXPECT PRECIPITATION TO CONTINUE MAINLY ACROSS THE MOUNTAINS AND HIGHLANDS ON FRIDAY. SNOW LEVELS WILL RISE TO AROUND 4500 FEET WITH ANOTHER 1 TO 4 INCHES POSSIBLE...ONCE AGAIN MAINLY FOCUSED IN THE MOUNTAINS AND HIGHLANDS. SNAKE PLAIN WILL NOT SEE MUCH BECAUSE OF WARMER TEMPS AND SHADOWING EFFECT OFF THE CENTRAL MOUNTAINS. THE SHORTWAVE WILL MOVE THROUGH THE REGION ON SATURDAY SENDING MOST OF THE PRECIPITATION INTO THE SOUTHERN HIGHLANDS AND NORTHERN UTAH. AMOUNTS WILL BE MUCH LIGHTER AT THIS TIME WITH MOST OF THE DYNAMICS MOVING INTO THE UPPER PLAINS. COLD AIR WILL WORK INTO THE REGION ONCE AGAIN ON SATURDAY. HIGHS FOR SATURDAY AND SUNDAY LOOK TO BE IN THE LOW TO MID 30S WITH OVERNIGHT LOWS SUNDAY MORNING TEENS TO SINGLE DIGITS. WOULDN'T BE SURPRISED IF FORECAST LOWS GO COLDER IF THE MODELS CONTINUE TO SUPPORT THE CURRENT SOLUTION. MODELS SHOW DRY WEATHER FOR MONDAY WITH TEMPS WARMING CLOSER TO NORMAL. GFS AND ECMWF SHOW A VERY MOIST STORM SYSTEM MOVING ONTO THE PACIFIC NORTHWEST COAST FOR TUESDAY WHICH COULD SPREAD MOISTURE INTO THE REGION FOR TUESDAY AND WEDNESDAY. VALLE && .AVIATION...MAIN PROBLEM WILL BE THIS MORNING WITH SOME AREAS OF MVFR CEILINGS POSSIBLY AFFECTING SOME OF THE SNAKE PLAIN TAF SITES. CLOUDS WILL EITHER DISSIPATE OR AT THE VERY LEAST LIFT INTO A VFR DECK BY AFTERNOON. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY IDZ019-020. &&
Nearby
Wind Chill Warnings in Idaho, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.